Ohio, 2003

Flash Flooding and Flooding in Ohio, May 10, 2003

May 10, 2003 · NWS ILN · 43 events in 15 counties and zones

16 flash flood, 14 flood, 7 hail, 6 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$340,000
Crop damage
None recorded
Events
43

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 10, 1:45 AM EST, 4 hours 5 minutes earlier.

Area forecast discussion, May 10, 1:45 AM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
245 AM EDT SAT MAY 10 2003

AREA RADARS SHOWING SCATTERED CONVECTION EXTENDING FROM NORTHERN
ILLINOIS DOWN TOWARD SOUTHEAST INDIANA. MODELS HAVE SHIFTED FOCUS OF
LOW LEVEL JET/CONVERGENCE A LITTLE FARTHER SOUTH THAN PREVIOUS RUNS
FOR THIS MORNING SO THINK CHANCE FOR HEAVY RAIN MAY BE A LITTLE
FARTHER SOUTH THAN PREVIOUSLY THOUGHT...AT LEAST THROUGH THIS
MORNING. WILL THEREFORE...EXTEND THE FLOOD WATCH SOUTH TO INCLUDE
ENTIRE FA FOR TODAY. EXPECT CURRENT PCPN TO PUSH EAST INTO FA
THROUGH MID MORNING AND THEN LIFT OFF TO THE NORTHEAST THROUGH THIS
AFTERNOON. NOT MUCH IN THE WAY OF FORCING LEFT LATER THIS AFTERNOON
BUT WITH AIRMASS REMAINING UNSTABLE...WILL HAVE TO HANG ON TO A
CHANCE THROUGH THE DAY. PWS ON THE HIGH SIDE...IN EXCESS OF 1.5
INCHES...SO LOCALLY HEAVY RAIN POSSIBLE WITH ANY THUNDERSTORM. 1HR
FFG GENERALLY AN INCH OR LESS SO ANY HEAVY RAIN WILL LIKELY CAUSE
SOME PROBLEMS.

MODELS PERHAPS A BIT SLOWER PUSHING FRONT THROUGH TONIGHT WITH NGM
NOT AS IMPRESSIVE AS ETA/GFS. BOTH ETA/GFS SHOWING GOOD DYNAMICS AND
STRONG LOW LEVEL WIND FIELDS AND WILL LIKELY SEE SQUALL LINE PUSH
EAST INTO FA AFTER MIDNIGHT AND WILL CONTINUE WITH LIKELY POPS FOR
TONIGHT. LOW POPS LOOK GOOD FOR EARLY SUNDAY ACROSS THE EAST BEFORE
DRYING WORKS IN. GOOD CAA AND STRONG LOW LEVEL WINDS BEHIND FRONT SO
WILL KEEP WINDY CONDITIONS GOING FOR SUNDAY INTO SUNDAY NIGHT.

.ILN....FLOOD WATCH TODAY ENTIRE FA.

LOTT
Hazardous weather outlook, May 10, 5:12 AM EST, 38 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-101215-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
612 AM EDT SAT MAY 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY
THE STORM PREDICTION CENTER HAS PLACED EASTERN INDIANA IN A MODERATE
RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE REST OF THE
AREA IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

WARM AND HUMID AIR WILL REMAIN IN PLACE ACROSS THE REGION TODAY.
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS MORNING WITH A CHANCE
OF THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. SHOWERS AND
THUNDERSTORMS WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT AS A COLD
FRONT APPROACHES FROM THE WEST. THE PRIMARY SEVERE WEATHER THREAT
THIS MORNING WILL BE LARGE HAIL. THE PRIMARY SEVERE WEATHER THREAT
LATER THIS AFTERNOON AND TONIGHT WILL BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION SUNDAY
MORNING.  THERE WILL LIKELY BE A LINE OF SHOWERS AND THUNDERSTORMS
AHEAD OF THE FRONT...WHICH COULD CONTAIN SEVERE THUNDERSTORMS.
WINDY CONDITIONS ARE FORECAST BEHIND THE FRONT ON SUNDAY...LASTING
INTO MONDAY.  THESE WINDS MAY BE STRONG ENOUGH TO WARRANT EITHER
WIND ADVISORIES OR WARNINGS.
.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, May 10, 3:48 AM EST, 2 hours 2 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-101700-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
448 AM EDT SAT MAY 10 2003

...SEVERE THUNDERSTORMS POSSIBLE TODAY AND TONIGHT...

THE STORM PREDICTION CENTER HAS PLACED EASTERN INDIANA IN A MODERATE
RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE REST OF THE
AREA IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

WARM AND HUMID AIR WILL REMAIN IN PLACE ACROSS THE REGION TODAY.
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS MORNING WITH A CHANCE
OF THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. SHOWERS AND
THUNDERSTORMS WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT AS A COLD
FRONT APPROACHES FROM THE WEST. THE PRIMARY SEVERE WEATHER THREAT
THIS MORNING WILL BE LARGE HAIL. THE PRIMARY SEVERE WEATHER THREAT
LATER THIS AFTERNOON AND TONIGHT WILL BE LARGE HAIL AND DAMAGING
WINDS.

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE AREA TODAY. LISTEN TO
NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA OUTLETS FOR FURTHER UPDATES.

The radar

The Cincinnati radar (KILN), 54 km away, was scanning. The volume nearest the first event began at 15:39 UTC.

Open the radar archive at this moment

Event by event

16 flash flood, 14 flood, 7 hail, 6 thunderstorm wind. Local standard time, as filed.

Hail, Brown

When
May 10, 5:50 AM EST to 5:54 AM EST
Where
Brown County, Georgetown
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.934, -83.867 (the zone’s center; the record gives no point)

Flood, Hamilton

When
May 10, 6:50 AM EST to 8:20 AM EST
Where
Hamilton forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.196, -84.543 (the zone’s center; the record gives no point)

A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.

Flood, Clermont

When
May 10, 7:40 AM EST to 9:10 AM EST
Where
Clermont forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.047, -84.152 (the zone’s center; the record gives no point)

A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.

Flood, Brown

When
May 10, 7:55 AM EST to 9:30 AM EST
Where
Brown forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
38.934, -83.867 (the zone’s center; the record gives no point)

A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.

Flash Flood, Hamilton

When
May 10, 8:55 AM EST to 11:15 AM EST
Where
Hamilton County, Delhi
Property damage
$100,000
Reported by
LAW ENFORCEMENT
Coordinates
39.196, -84.543 (the zone’s center; the record gives no point)

Water up to four feet in deep in homes caused numerous evacuations. More evacuations occurred in Fairfax near Little Duck Creek. Ten people had to be rescued by boat in that area.

Flood, Scioto

When
May 10, 9:00 AM EST to 9:10 AM EST
Where
Scioto forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
38.804, -82.993 (the zone’s center; the record gives no point)

A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.

Flood, Highland

When
May 10, 9:02 AM EST to 9:55 AM EST
Where
Highland forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.185, -83.601 (the zone’s center; the record gives no point)

A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.

Flood, Adams

When
May 10, 9:06 AM EST to 9:14 AM EST
Where
Adams forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
38.846, -83.472 (the zone’s center; the record gives no point)

A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.

Flash Flood, Pike

When
May 10, 9:30 AM EST to 10:20 AM EST
Where
Pike County, Waverly
Reported by
AMATEUR RADIO
Coordinates
39.077, -83.067 (the zone’s center; the record gives no point)

US 23 closed due to high water.

Flash Flood, Highland

When
May 10, 10:30 AM EST to 11:30 AM EST
Where
Highland County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
39.185, -83.601 (the zone’s center; the record gives no point)

Numerous roads were flooded and impassible.

Flash Flood, Adams

When
May 10, 10:37 AM EST to 12:00 PM EST
Where
Adams County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
38.933, -83.567

Roads were flooded and impassible.

Flash Flood, Clermont

When
May 10, 10:43 AM EST to 11:40 AM EST
Where
Clermont County, 2 mi N of Owensville
Property damage
$100,000
Reported by
LAW ENFORCEMENT
Coordinates
38.867, -83.900

A bridge collapsed on Belfast-Owensville Road. State Route 133 was closed due to high water.

Flash Flood, Brown

When
May 10, 11:00 AM EST to 11:40 AM EST
Where
Brown County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
38.950, -83.883

Cars were stranded in high water on roads across the county.

Thunderstorm Wind, Brown

When
May 10, 11:15 AM EST to 11:30 AM EST
Where
Brown County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
LAW ENFORCEMENT
Coordinates
38.934, -83.867 (the zone’s center; the record gives no point)

Numerous trees were downed. A barn was destroyed along US 68.

Thunderstorm Wind, Adams

When
May 10, 12:00 PM EST to 12:04 PM EST
Where
Adams County, Seaman
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
38.846, -83.472 (the zone’s center; the record gives no point)

Several trees were downed between State Routes 32 and 247.

Flash Flood, Brown

When
May 10, 12:00 PM EST to 1:30 PM EST
Where
Brown County, North Portion
Reported by
LAW ENFORCEMENT
Coordinates
39.717, -84.417

Several roads were closed due to high water.

Flash Flood, Scioto

When
May 10, 12:05 PM EST to 12:10 PM EST
Where
Scioto County, Lucasville
Reported by
LAW ENFORCEMENT
Coordinates
39.750, -84.533

A few streets in town were flooded.

Hail, Preble

When
May 10, 12:09 PM EST to 12:14 PM EST
Where
Preble County, West Alexandria
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.742, -84.648 (the zone’s center; the record gives no point)

Hail, Montgomery

When
May 10, 12:15 PM EST to 12:20 PM EST
Where
Montgomery County, 3 mi SW of New Lebanon
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

Flash Flood, Adams

When
May 10, 12:30 PM EST to 2:00 PM EST
Where
Adams County, 3 mi S of West Union
Reported by
LAW ENFORCEMENT
Coordinates
39.833, -84.133

State Route 41 was flooded and impassible.

Flash Flood, Scioto

When
May 10, 12:35 PM EST to 2:00 PM EST
Where
Scioto County, Rarden
Reported by
EMERGENCY MANAGER
Coordinates
39.783, -84.083

Numerous roads across the northern part of the county were covered with high water. Roads closed included State Route 73 near Rarden, and State Route 139 in Minford.

Hail, Montgomery

When
May 10, 12:36 PM EST to 12:42 PM EST
Where
Montgomery County, Huber Hgts
Measured
1.75 in hail
Property damage
$20,000
Reported by
AMATEUR RADIO
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

Hail, Greene

When
May 10, 12:46 PM EST to 12:51 PM EST
Where
Greene County, Wright-Patterson Afb
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

Flood, Clark

When
May 10, 2:00 PM EST to 4:00 PM EST
Where
Clark forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.917, -83.784 (the zone’s center; the record gives no point)

A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.

Thunderstorm Wind, Preble

When
May 10, 2:00 PM EST to 2:04 PM EST
Where
Preble County, 1 mi NW of Camden
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
BROADCAST MEDIA
Coordinates
39.742, -84.648 (the zone’s center; the record gives no point)

The roof was peeled off of a barn. Several trees were also knocked down.

Thunderstorm Wind, Butler

When
May 10, 2:15 PM EST to 2:19 PM EST
Where
Butler County, Fairfield
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

Trees were knocked down in town. Large limbs were downed near Hamilton.

Flood, Montgomery

When
May 10, 2:30 PM EST to 4:00 PM EST
Where
Montgomery forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.

Thunderstorm Wind, Hamilton

When
May 10, 2:30 PM EST to 2:34 PM EST
Where
Hamilton County, Wyoming
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
39.196, -84.543 (the zone’s center; the record gives no point)

Trees were downed.

Flood, Clinton

When
May 10, 2:45 PM EST to 4:30 PM EST
Where
Clinton forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.415, -83.808 (the zone’s center; the record gives no point)

A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.

Flood, Hamilton

When
May 10, 2:50 PM EST to 4:00 PM EST
Where
Hamilton forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.196, -84.543 (the zone’s center; the record gives no point)

A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.

Flood, Clermont

When
May 10, 3:00 PM EST to 4:00 PM EST
Where
Clermont forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.047, -84.152 (the zone’s center; the record gives no point)

A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.

Flood, Butler

When
May 10, 3:00 PM EST to 4:30 PM EST
Where
Butler forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.

Flood, Warren

When
May 10, 3:07 PM EST to 4:30 PM EST
Where
Warren forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.428, -84.167 (the zone’s center; the record gives no point)

A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.

Flash Flood, Adams

When
May 10, 3:09 PM EST to 4:40 PM EST
Where
Adams County, 6 mi E of West Union
Reported by
LAW ENFORCEMENT
Coordinates
39.650, -84.667

Several roads were closed due to high water. Ohio Brush Creek was out of its banks in a couple of spots.

Hail, Clermont

When
May 10, 3:13 PM EST to 3:18 PM EST
Where
Clermont County, Felicity
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.047, -84.152 (the zone’s center; the record gives no point)

Flash Flood, Brown

When
May 10, 3:30 PM EST to 4:40 PM EST
Where
Brown County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
39.233, -84.467

Numerous roads were flooded and impassible.

Flash Flood, Highland

When
May 10, 3:30 PM EST to 4:40 PM EST
Where
Highland County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
39.333, -84.583

Several roads were under one to two feet of water and closed.

Thunderstorm Wind, Brown

When
May 10, 3:40 PM EST to 3:55 PM EST
Where
Brown County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
38.934, -83.867 (the zone’s center; the record gives no point)

Trees were downed.

Flood, Ross

When
May 10, 3:45 PM EST to 5:00 PM EST
Where
Ross forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.338, -83.057 (the zone’s center; the record gives no point)

A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.

Hail, Adams

When
May 10, 3:55 PM EST to 4:00 PM EST
Where
Adams County, Manchester
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.846, -83.472 (the zone’s center; the record gives no point)

Flash Flood, Pike

When
May 10, 4:11 PM EST to 6:00 PM EST
Where
Pike County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
38.833, -84.100

Roads were flooded and impassible.

Flash Flood, Adams

When
May 10, 4:45 PM EST to 4:55 PM EST
Where
Adams County, Manchester
Reported by
LAW ENFORCEMENT
Coordinates
38.683, -83.600

A few roads were underwater.

Flash Flood, Scioto

When
May 10, 5:02 PM EST to 6:10 PM EST
Where
Scioto County, Portsmouth
Property damage
$50,000
Reported by
EMERGENCY MANAGER
Coordinates
38.950, -83.883

Numerous homes were flooded in and around Minford. US 23 was closed due to high water near the county fairgrounds. A mudslide closed US 52 near Stout.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362199, 5362492, 5361663, 5361664, 5362432, 5361662, 5361665, 5361661, 5362258, 5362433, 5362436, 5362434, 5362435, 5362200, 5362201, 5362438, 5362437, 5362202, 5362203, 5362439, 5362440, 5362204, 5362205, 5362049, 5362206, 5362254, 5362050, 5362253, 5362272, 5362269, 5362270, 5362271, 5362273, 5362441, 5362255, 5362442, 5362443, 5362256, 5362316, 5362257, and more.